MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 8DFEN
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Unintended Extubation (4564); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a defective tracheostomy tube was used on a patient during a procedure.It was unknown if there was any patient complications as a result of the event.
 
Additional Manufacturer Narrative
Additional information: h6, fdp code (extubate), imf code (additional device required).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while attempting to insert the trach into the airway, the flange broke away from the tube, making it an unusable airway (the trach was left in the airway to ensure the incision stayed open).The patient remained stable with an endotracheal tube still in his airway.Due to the potential that the endotracheal tube could be right at the vocal cords vs through the vocal cords, anesthesia was called to bedside to assist.Anesthesia showed up to assist in ensuring the endotracheal tube was in correct placement prior to doctor exchanging the tracheostomy tube.The tracheostomy tube was exchanged with no issues.The patient remained stable throughout the entire procedure.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the flange was separated and one of its pins was damaged and missing also the tube presented a damage.A dimensional test was performed, both holes of the cannula were damaged.It was reported that while attempting to insert the trach into the airway, the flange broke away from the tube, making it an unusable airway (the trach was left in the airway to ensure the incision stayed open).The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the manufacturer recommends that the tracheostomy tube usage not exceed twenty-nine (29) days.Frequent and routine changes of the tracheostomy tube and accessories are recommended and should be evaluated by the attending physician.If you feel resistance when inserting the disposable inner cannula (dic) past the fenestration, do not force the inner cannula through the cannula.Notify your health care provider immediately.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21444757
Report Number9681384-2025-00172
Device Sequence Number7967973
Product Code JOH
UDI-Device Identifier10884522006675
UDI-Public10884522006675
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model Number8DFEN
Device Catalogue Number8DFEN
Device Lot Number21G1286JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer02/19/2025
05/23/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/05/2025
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown